Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-662-8079 Email We'll Call You: Contact Us
Withdrawal.org / Heroin Withdrawal / Heroin Withdrawal Symptoms

Heroin Withdrawal Symptoms

Call 800-662-8079 to speak with an addiction treatment counselor.

PalmPartners.com

If you have been using heroin for an extended period of time, you may have concerns regarding what to expect if you stop taking the drug.

Abuse will Lead to Physical Addiction

While the thought of heroin withdrawal can be scary, it is better than what could happen should you continue to abuse this drug.

Although not always true, most people who have become addicted to heroin face a variety of withdrawal symptoms when quitting.

Legnth of Withdrawal Symptoms

Generally speaking, heroin withdrawal symptoms can begin as soon as 12 hours after the last dose. These symptoms typically peak within one to three days, when you will experience the most problems.

Heroin withdrawal symptoms usually subside after seven days, however, some users can experience symptoms lasting several months.

It is important to note that everybody’s experience with heroin withdrawal is unique. How your body reacts is based on a variety of factors, including how long you have abused the drug, age, overall health, and use of other substances.

Some of the most common withdrawal symptoms are as follows:

  • Anxiety
  • Mood swings
  • Insomnia
  • Muscle aches
  • Sweating
  • Runny nose
  • Dilated pupils
  • Abdominal cramping
  • Nausea
  • Vomiting
  • Diarrhea
  • Restlessness

Complications of Heroin Withdrawal

The symptoms of heroin can be extremely uncomfortable and can be life threatening. Complications can include aspiration and dehydration. 

Rather than attempting to go through this process on your own, you may decide to check into a treatment center. This allows you to receive round the clock medical care from experienced and knowledge professionals.

Heroin Withdrawal Treatment

Additionally, this puts you in position to receive prescription medications that can help with a variety of symptoms.

The biggest concern following heroin withdrawal is not the symptoms detailed above, but the return to drug use. After withdrawal, your body will be less tolerant to the drug. This means that you can overdose, leading to death, on a smaller dose than you used to take.

To protect against a return to heroin use, self-help groups and counseling programs exist.

Heroin withdrawal is not simple, but those who successfully complete this step are well on their way to a full recovery and better life.

Pin It on Pinterest

Shares
Share This